Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 33, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 30, 1995, 1:13 PM EDT for Somerset County, Pennsylvania. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1995, 1:13 PM EDT (17:13 UTC)
- Expired
- Jun 30, 1995, 3:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 301713 FFWCTP PAC111-301915- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 113 PM EDT FRI JUN 30 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 315 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...SOMERSET COUNTY AT 115 PM STATE COLLEGE DOPPLER RADAR SHOWED A NEARLY STATIONARY THUNDERSTORM OVER SOMERSET COUNTY BETWEEN SOMERSET AND BERLIN. RADAR ESTIMATES THAT NEARLY 2 INCHES OF RAIN HAS FALLEN IN LESS THAN ONE HOUR. THE STORM IS EXPECTED TO MOVE ONLY SLOWLY EASTWARD AND WILL CAUSE LOCALIZED FLOODING ALONG IT'S PATH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LA CORTE &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:35 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 30, 9:35 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 935 AM EDT FRI JUN 30 1995 BREAKS IN THE OVERCAST SHOWING UP ON THE FIRST VISUALS OF THE DAY LEND PROMISE TO POSSIBILITY OF SVR WX. WIND FIELDS ARE WEAK BUT INSTABILITY AND HUMIDITY ARE PROGGED TO BE FORMIDABLE. LI TO -4 OR SO BETWEEN 18 AND 00Z WITH SURFACE BASED CROSS TOTALS IN THE 30 RANGE. K INDICES POINT TO SCATTERED TO NUMEROUS TRW. LOW LEVEL WIND AND MOISTURE CONVERGENCE WILL BE ADEQUATE UNDER WEAK UPPER DIVERGENCE. LIMITING FACTOR WILL BE AMOUNT OF SUNSHINE THAT WE CAN MANAGE TO BREAK OUT. SATELLITE SUGGESTS THAT SUNSHINE WILL BE AT LEAST PARTIAL AND LIKELY TO BE SIGNIFICANT. IT IS ALREADY BRIGHTER OUT THE WINDOW TODAY THAN IT HAS BEEN FOR SEVERAL DAYS. BOTH NGM AND AVN PROG AN UPPER VORT MAX THROUGH THE AREA DURING THE PM. SEVERE THUNDER CHECKLIST IS 13 FOR 20 WITH MOST NO'S HAVING TO DO WITH WEAK WINDS. MODIFIED PIT 12Z SOUNDING YIELDS A -6 LI WITH K NEAR 40 SO AT LEAST GARDEN VARIETY THUNDER SEEMS LIKELY OVER THE AREA. NOTICED ZONES 006-012-018-019 WERE THE ONLY ONES NOT MENTIONING THUNDER IN FIRST PERIOD. LOOKED LIKE POSSIBLE OVERSIGHT...BUT WOULD WORD PM THUNDER EVERYWHERE WITH SOME POSSIBLE SEVERE. LONGER RANGE EVENTS TO BE STUDIED IN PM RELEASE. LOOKS LIKE SIG FROPA LATER TOM WITH SOME DRYING FINALLY ON TAP FOR LATER IN WEEKEND. LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:28 PM EDT | Flash Flood Warning | CTP | Cumberland, Perry | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.